Breast Cancer Haven
2,148 members1,190 posts

Bruises on my arms & legs

Bruises on my arms & legs

I was diagnosed with breast cancer last June had a lumpectomy followed by a mastectomy chemo, radiotherapy & feb i started on Tamoxifen then got changed to Anastrozole as blood test showed i was going through the menopause.  Gradually over the past 12days i have several bruises all over my arms & legs. I initially thought it was due to the Tamoxifem or Anastrozole but my breast care nurse thought it was not & i saw a locum gp who also thought it was not, i have had a blood test & am awaiting the results. Has anyone else eexperienced the same? 

6 Replies
oldestnewest

Yup. Well I'm still having chemo but what you describe is a likely anaemic response due to a drop in iron which conversely affects how you make red blood cells. So you need base line bloods to determine what your red and white cells are doing and how the cell life cycle is looking from infancy through to maturity. Also....protein and maybe a good iron supplement. 

There are side effects with meds too that can cause an increase in bruising but a blood panel is always the best approach. We've been through the mill but the light is at the end of the tunnel...and it doesn't have to be an oncoming train! X

2 likes
Reply

Thanks Kirmy. Sounds reassuring its not to serious although neither the breast care nurse or the gp seemed concerned  so i suppose i shouldnt be. 

Reply

Yes I get bruising  but I thought it was the tamoxifen let me know your results please  x

Reply

Blood tests where clear, so consultant has told me to stop Anastrozole for a week & then see her in clinic.  Havnt taken it flr a few days now & my legs dont feel so restless &  uncomfortable. 

1 like
Reply

Thank you so glad you are ok and it's nothing serious x

1 like
Reply

Bless you, thanks x

1 like
Reply

You may also like...